Mar 15, 2000
I tested positive last year. I have had lymph nodes all over my neck for the past 6 months. I have recently started taking meds. Will the lymph nodes disappear???? and if so how long does it take???
| Response from Dr. Henry
Good question. In the early days of HIV the thinking often was that enlarged lymph nodes were a bad thing. In my experience some persons just seem to experience enlarged lymph nodes and some don't even when everything else is about the same. Lymph nodes are a concentration of T cells so that enlargement can be both a sign of an infection of a sign of activity of the immune system. Anti-HIV treatment will often (but not always) cause enlarged lymph nodes to decrease in size but sometimes they get bigger as the immune system recovers and there is more action on the lymph nodes (which is generally a good thing but can cause symptoms for a while). TO try and answer your question there are many patterns to what happens to lymph nodes on therapy but they generally while decrease in size a bit after some initial swelling. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Unprotected Sex Without Ejaculation Worried I Have HIV
- Blisters After Sucking Penis Worried I Have HIV
- Diarrhea After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Flaky Skin After Fingering Stripper Sign Of HIV AIDS
- Loose Stool After Sex With Stripper Condom Broke Sign Of HIV AIDS
- Can I Mix Fluconazole And Monistat?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.